MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFW150
Medical Device Problem Codes Break (1069); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Headache (1880); Visual Disturbances (2140); Halo (2227); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient implanted with a synergy toric intraocular lens (iol ) was unhappy with their vision.The surgeon said the lens is centered in the bag, but that it is not centered on the patient¿s pupil.He believes this is the source of patient¿s dissatisfaction.Through follow-up, it was learned the patient experienced glare, halos, and headache.Additionally, on initial insertion, a crack line was noted at the haptic optic junction.Decision to leave lens in place was made and did not appear to affect lens position in the left eye.But at post-operative (op) visit, the iol was slightly decentered.Surgeon attempted a simple reposition which failed, therefore, the decision was made to exchange the iol.The incision was enlarged, however, sutures and a vitrectomy were not required.Vision pre-op 20/40; vision post-explant 20/25 and j1.No other information was provided.
 
Additional Manufacturer Narrative
Best estimate of date of event is between (b)(6) 2022 and (b)(6) 2022.(b)(4).The device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt has been made to obtain missing information; however, there is no additional information available.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key14283659
Report Number3012236936-2022-01203
Device Sequence Number14772961
Product Code MFK
UDI-Device Identifier05050474751255
UDI-Public(01)05050474751255(17)241010
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2024
Device Model NumberDFW150
Device Catalogue NumberDFW150U195
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2022
Initial Report FDA Received Date05/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale